MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. ELSA; ELSA SPACER 20 X 50MM, 8-17MM, 5-20°

GLOBUS MEDICAL, INC. ELSA; ELSA SPACER 20 X 50MM, 8-17MM, 5-20°
Model Number 1122.1050
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a revision was performed to replace an elsa spacer 20 x 50mm, 8-17mm that was found to be migrating laterally out of the ipsilateral disc space.
 
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.The device was available for evaluation.One elsa spacer, 20 x 50mm, 8-17mm, 5-20°, was reported to have migrated laterally out of the patient's disc space after implantation.The patient underwent additional surgery to add supplemental posterior fixation, and the elsa spacer was explanted and replaced with a rise-l spacer.Further reporting present at the case revealed that during the procedure, the surgeon had elected to not add supplemental fixation, constituting an off-label use of the device (from elsa product insert di195a: "[elsa] devices are intended for use with supplemental fixation").Upon receiving the device on (b)(6) 2024, the implant's functionality was assessed, and was determined to be fully functional as per the requirements.In the provided post-operative imaging, the bone screw appears to be constrained to the spacer body via the locking screw.The lateral migration of the spacer/bone screw construct is then attributed to the lack of supplemental fixation.No determinations could be made as to the cause of the reported issue.

Brand Name
ELSA
Common Device Name
ELSA SPACER 20 X 50MM, 8-17MM, 5-20°
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18809810
Report Number3004142400-2023-00192
Device Sequence Number15266002
Product Code OVD
UDI-Device Identifier00889095334425
UDI-Public00889095334425
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161379
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1122.1050
Device Lot NumberBAB6E9HH
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2023
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown